MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP
Health Effect - Clinical Codes Inflammation (1932); Reaction (2414)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device remains in patient and was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported that the patient underwent an achilles tendon repair procedure on (b)(6) 2018.The case went smooth.The surgeon removed the bone spurs and used an achilles speedbridge, ar-8928bcj-cp, to repair the achilles tendon.The surgeon then used aflex201 for additional reinforcement of the achilles.Four months post-op, the patient is showing an inflammatory reaction at the surgical site.There is also bone distraction as well.The surgeon put the patient into the hospital for a bone biopsy and three phase bone scan to differentiate between an implant reaction or osteomyelitis.Additional information provided 6/26/2018: the surgeon has only removed the aflex only at this point (removed on (b)(6) 2018).The patient was admitted into the hospital and stayed a total of 5 days.No photos of the reaction were taken.

Brand Name
IMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7684938
Report Number1220246-2018-00540
Device Sequence Number13802567
Product Code MAI
UDI-Device Identifier00888867251991
UDI-Public00888867251991
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberIMPLANT SYS, BIOC ACHILLES SPEEDB W/JUMP
Device Catalogue NumberAR-8928BCJ-CP
Device Lot Number10146222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;